MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE II INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE II INSULIN SYRINGE; PISTON SYRINGE
Catalog Number 329406
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that it was difficult to move the bd ultra-fine ii¿ insulin syringe plunger while delivering insulin.This was discovered during use.No date/time or patient information was given.The following information was provided by the initial reporter: material no.329406, batch no.Unknown.It was reported that it is difficult to depress the plunger while delivering insulin.Comments: i have been using your product no.329406 for last five years.Lately it has been very difficult to press the plunger while delivering the insulin.I was able to do it with one hand.Now it takes both hands and that also with some difficulty.Something is changed.Either the inside dia.Is too tight or the thickness of the plunger is on high side.It looks a tolerance problem.Pl.Check.The bar code on one of the bags is (b)(4).
 
Event or Problem Description
It was reported that it was difficult to move the bd ultra-fine ii¿ insulin syringe plunger while delivering insulin.This was discovered during use.No date/time or patient information was given.The following information was provided by the initial reporter: material no.329406 batch no.Unknown it was reported that it is difficult to depress the plunger while delivering insulin.Comments: i have been using your product no.329406 for last five years.Lately it has been very difficult to press the plunger while delivering the insulin.I was able to do it with one hand.Now it takes both hands and that also with some difficulty.Something is changed.Either the inside dia.Is too tight or the thickness of the plunger is on high side.It looks a tolerance problem.Pl.Check.The bar code on one of the bags is 08290940601.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform dhr check due to unknown lot number.As no samples and/or photo(s) were received the investigation concluded: -unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.

Brand Name
BD ULTRA-FINE II INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8776134
Report Number1920898-2019-00636
Device Sequence Number1889816
Product Code FMF
UDI-Device Identifier00382903294060
UDI-Public00382903294060
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number329406
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;